MAUDE Adverse Event Report: ARTHREX INC. IMPLANT DELIVERY SYSTEM, DISTAL BICEPS REPAIR; PLATE, FIXATION, BONE

ARTHREX INC. IMPLANT DELIVERY SYSTEM, DISTAL BICEPS REPAIR; PLATE, FIXATION, BONE
Catalog Number AR-2260
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal biceps repair procedure, after the surgeon inserted the inserter through the cortices, instead if pushing the button, he yanked the device and the tip of the inserter-broke off and was unable to be retrieved.A post-op x-ray was taken and the broken tip of the device was visible.The button was fully seated and the case was completed as expected.Patient is a male, (b)(6).

Brand Name
IMPLANT DELIVERY SYSTEM, DISTAL BICEPS REPAIR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7137336
Report Number1220246-2017-00489
Device Sequence Number11030114
Product Code HRS
UDI-Device Identifier00888867026476
UDI-Public00888867026476
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Catalogue NumberAR-2260
Device Lot Number10113055
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight82